Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 26, 2015, 2:13 PM CDT for Douglas County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2015, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 26, 2015, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
County Douglas County, MN
The radar
The Minneapolis radar (KMPX), 197 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS83 KMPX 261913 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 213 PM CDT FRI JUN 26 2015 MNZ041-261945- DOUGLAS- 213 PM CDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DOUGLAS COUNTY... AT 213 PM CDT...A STRONG THUNDERSTORM WAS OVER LEAF VALLEY...OR 10 MILES NORTH OF ALEXANDRIA...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDRIA...LEAF VALLEY AND GARFIELD. THIS INCLUDES INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 93. LAT...LON 4610 9551 4608 9535 4591 9533 4592 9556 TIME...MOT...LOC 1913Z 000DEG 9KT 4605 9545 $$ CLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:27 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 26, 1:27 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 127 PM CDT FRI JUN 26 2015 .UPDATED FOR 18Z AVIATION DISCUSSION... ISSUED AT 113 PM CDT FRI JUN 26 2015 && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT FRI JUN 26 2015 EARLY THIS MORNING...AN UPPER TROUGH PUSHING SOUTHEAST THROUGH THE MIDWEST WITH A SURFACE LOW IN KANSAS HAS PRODUCED WIDESPREAD THUNDERSTORM ACTIVITY OVERNIGHT SOUTH OF MINNESOTA AND WISCONSIN. EXTREME SOUTHWESTERN MN WAS SEEING SOME SHOWERY ACTIVITY...BUT THAT ACTIVITY WILL FADE TOWARD AS THE MORNING CONTINUES AND AS THE TROUGH AXIS CONTINUES SOUTHEAST. FOR TODAY...THIS SETUP WILL PUT US IN NORTHERLY FLOW...WITH A CYCLONIC NATURE ON THE BACK SIDE OF THE TROUGH. WITH STRONG SURFACE HEATING...AND THE UPPER TROUGH NEAR OUR REGION...WE'LL HAVE STEEP ENOUGH LAPSE RATES FOR DIURNALLY DRIVEN CONVECTION TO BE POSSIBLE AGAIN. HOWEVER...THERE IS NOTHING IN THE WAY OF A TRIGGER...OR DECENT FORCING TO INITIATE WIDESPREAD CONVECTION. SO...WE STILL EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON...BUT MOST AREAS WILL REMAIN DRY MOST LIKELY AS THE COVERAGE OF THESE STORMS WILL BE VERY LIMITED. ANY STORMS THAT ARE ABLE TO INITIATE ARE EXPECTED TO BE GARDEN VARIETY. CAPE AND SHEAR VALUES ARE LIMITED. SHOWERS/STORMS WILL DISSIPATE IN THE EVENING AS WE LOSE OUR DIURNAL HEATING...AND EXPECT THE OVERNIGHT PERIOD TO BE DRY. MINOR CHANGE TO THE FORECAST WAS TO BUMP THE POPS UP TO 25-30% ACROSS WESTERN WI INTO EASTERN MN AS CAMS INDICATE SCATTERED CONVECTION THERE THIS AFTERNOON. WE'LL REMAIN IN THE NORTHWEST FLOW WITH A DEEPLY AMPLIFIED RIDGE ACROSS THE WESTERN CONUS...AND A TROUGH TO OUR EAST. SEASONAL TEMPERATURES WILL RESULT AND REMAIN CONSISTENT FROM WHAT WE'VE SEEN THE LAST FEW DAYS...SO AGAIN EXPECT HIGHS TODAY AROUND 80 DEGREES...WITH LOWS TONIGHT AROUND 60. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 343 AM CDT FRI JUN 26 2015 SATURDAY THROUGH MONDAY...SAT STARTS WITH AN E-W ORIENTED SHTWV RIDGE AXIS DROPPING THRU THE REGION WHILE HIGH PRES LINGERS AT THE SFC. BOTH FEATURES WILL SHIFT OFF TO THE SE WHILE A WEAK SFC CDFNT ALONG WITH A MODEST SHTWV TROF AXIS MOVE IN FROM CENTRAL CANADA WITHIN THE MEAN NW FLOW ALOFT. THERE ARE SOME INDICATIONS OF A COMPACT CUTOFF LOW DEVELOPING WITHIN THE TROF AXIS...AIDING DEEP LIFT IN CONJUNCTION WITH THE SFC FRONT. A SMALL SWATH OF DEEP MOISTURE WILL MOVE SE ALONG WITH THE FRONT...LEADING TO A GOOD CHANCE OF SHWRS/TSTMS FOR MUCH OF THE WFO MPX CWFA SAT NIGHT THRU SUN. MULTI-LAYERED HEIGHT FALLS WILL AID IN A COLD POOL ALOFT... WHICH ALONG WITH STEEP MID-LVL LAPSE RATES AND BOUNDARY MERGERS COULD TAKE ADVANTAGE OF LATE-DAY HEATING TO PRODUCE ISOLD STRONG- TO-SEVERE TSTMS WITH LARGE HAIL. OF NOTE IS THE EXPANSION OF THE MARGINAL RISK INTO THE MPX CWFA IN THE LATEST SWODY2. THE SFC FRONT WILL SWING THRU THE AREA SUN MRNG WHILE THE SFC LOW EXPANDS OVER SRN MN AND SWRN WI. THIS WILL HELP KEEP PRECIP GOING FOR AT LEAST THE ERN HALF OF THE CWFA FOR SUN INTO SUN NIGHT BEFORE CONDS IMPROVE MON WITH HIGH PRES REASSERTING ITSELF. TUESDAY THROUGH THURSDAY...ANOTHER QUICK-MOVING SYSTEM WILL DROP THRU THE REGION DURG THE DAY ON TUE...BRINGING SCATTERED SHWRS/TSTMS TO THE AREA. HOWEVER...THE LACK OF ANY IMPRESSIVE SUPPORT ALOFT LOOKS TO MITIGATE ANY SEVERE WX POTENTIAL PLUS MOISTURE DEPTH WILL NOT BE ALL THAT GREAT TO PRODUCE RAINFALL OF ANY MAJOR CONSEQUENCE. HIGH PRES THEN RETURNS FOR TUE NIGHT INTO WED...KEEPING MUCH OF THE CWFA DRY. HAVE INCLUDED PRECIP ONCE AGAIN FOR WED NIGHT THRU THU AS A SLOW-MOVING SFC FRONT LOOKS TO DROP INTO THE REGION FROM S-CENTRAL CANADA...BUT THE QUASI-STNRY NATURE OF THIS FRONT LOOKS TO KEEP PRECIP IN THE FORECAST FOR MUCH OF THE END OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 113 PM CDT FRI JUN 26 2015 VFR CONDITIONS THROUGHOUT. A FEW AFTERNOON SHOWERS AND THUNDERSTORMS WILL DEVELOP...BUT COVERAGE WILL BE SCARCE SO DID NOT INCLUDE IN THE TAFS OTHER THAN VCSH. WINDS WILL BE LIGHT AND VARIABLE THIS EVENING AND OVERNIGHT...WITH A WESTERLY DIRECTION TOMORROW. KMSP... A FEW SHOWERS ARE POSSIBLE THIS AFTERNOON...BUT CONFIDENCE TOO LOW TO INCLUDE MENTION IN THE TAF. /OUTLOOK FOR KMSP/ SAT NGT...VFR WITH SHRA/TSRA LIKELY. SW WINDS 5 TO 10 KTS. SUN...VFR WITH SHRA/TSRA EARLY. SW WINDS BCMG NW 5-10 KTS. MON...VFR WITH -SHRA POSSIBLE. WINDS NNW 5 TO 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...SPD LONG TERM...JPC AVIATION...JRB
Hazardous weather outlook, Jun 26, 1:39 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 139 PM CDT FRI JUN 26 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 271845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 139 PM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT INTO MONDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY ACROSS THE OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JRB
In the hours before
Special weather statement, Jun 26, 2:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 213 PM CDT FRI JUN 26 2015 MNZ041-261945- DOUGLAS- 213 PM CDT FRI JUN 26 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DOUGLAS COUNTY... AT 213 PM CDT...A STRONG THUNDERSTORM WAS OVER LEAF VALLEY...OR 10 MILES NORTH OF ALEXANDRIA...MOVING SOUTH AT 10 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALEXANDRIA...LEAF VALLEY AND GARFIELD. THIS INCLUDES INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 93. LAT...LON 4610 9551 4608 9535 4591 9533 4592 9556 TIME...MOT...LOC 1913Z 000DEG 9KT 4605 9545 CLF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:53 PM CDT | Special Weather Statement | MPX | Stevens | 22 min |
| Jun 26, 4:42 PM CDT | Special Weather Statement | MPX | Chippewa | 48 min |
| Jun 26, 6:12 PM CDT | Special Weather Statement | MPX | Morrison | 33 min |
| Jun 26, 6:44 PM CDT | Special Weather Statement | MPX | Carver | 46 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.